Alert archive / South Carolina / Tornado Warnings in 2025
Tornado Warning 12, NWS Columbia, SC
NWS Columbia, SC issued this tornado warning at Jun 9, 2025, 8:49 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 8:49 PM EDT (00:49 UTC)
- Expired
- Jun 9, 2025, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:53 PM EDT | TSTM WND DMG | 1 Nne Ballentine, SC | Columbia Fire reports a tree down on a house as well as a powerline down. Time estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
224
WFUS52 KCAE 100049
TORCAE
SCC063-079-100115-
/O.NEW.KCAE.TO.W.0012.250610T0049Z-250610T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Columbia SC
849 PM EDT Mon Jun 9 2025
The National Weather Service in Columbia has issued a
* Tornado Warning for...
North central Lexington County in central South Carolina...
Northwestern Richland County in central South Carolina...
* Until 915 PM EDT.
* At 849 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Dreher Island State Park, or 9 miles northwest of
Highway 6 at Lake Murray Dam, moving east at 5 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Lexington and northwestern Richland Counties,
including the following locations... White Rock, Lighthouse Marina,
Melvin Park, Chapin, and Lake Murray Marina.
This includes Interstate 26 between mile markers 90 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to an interior room or closet on the lowest floor of a
sturdy building immediately.
&&
LAT...LON 3421 8115 3406 8117 3411 8139 3418 8138
3420 8134 3421 8123 3418 8118 3419 8117
3421 8117
TIME...MOT...LOC 0049Z 278DEG 5KT 3414 8134
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
EC2 follow-up statements
487
WWUS52 KCAE 100055
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
855 PM EDT Mon Jun 9 2025
SCC063-100105-
/O.CAN.KCAE.TO.W.0012.000000T0000Z-250610T0115Z/
Lexington SC-
855 PM EDT Mon Jun 9 2025
...THE TORNADO WARNING FOR NORTH CENTRAL LEXINGTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3421 8115 3415 8118 3414 8131 3416 8132
3417 8130 3419 8132 3420 8132 3420 8122
3418 8118 3419 8117 3421 8117
TIME...MOT...LOC 0055Z 278DEG 5KT 3414 8133
$$
SCC079-100115-
/O.CON.KCAE.TO.W.0012.000000T0000Z-250610T0115Z/
Richland SC-
855 PM EDT Mon Jun 9 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHWESTERN RICHLAND COUNTY...
At 855 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Ballentine, or 8 miles northwest of Highway 6 at
Lake Murray Dam, moving east at 5 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
White Rock.
This includes Interstate 26 between mile markers 93 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to an interior room or closet on the lowest floor of a
sturdy building immediately.
&&
LAT...LON 3421 8115 3415 8118 3414 8131 3416 8132
3417 8130 3419 8132 3420 8132 3420 8122
3418 8118 3419 8117 3421 8117
TIME...MOT...LOC 0055Z 278DEG 5KT 3414 8133
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
EC575
WWUS52 KCAE 100107
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
907 PM EDT Mon Jun 9 2025
SCC079-100116-
/O.EXP.KCAE.TO.W.0012.000000T0000Z-250610T0115Z/
Richland SC-
907 PM EDT Mon Jun 9 2025
...THE TORNADO WARNING FOR NORTHWESTERN RICHLAND COUNTY WILL EXPIRE
AT 915 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
LAT...LON 3421 8115 3415 8118 3414 8131 3416 8132
3417 8130 3419 8132 3420 8132 3420 8122
3418 8118 3419 8117 3421 8117
TIME...MOT...LOC 0106Z 278DEG 5KT 3414 8131
$$
ECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:52 PM EDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jun 9, 1:52 PM EDT, 6 hours 57 minutes before
Area Forecast Discussion National Weather Service Columbia SC 152 PM EDT Mon Jun 9 2025 .SYNOPSIS... The threat of severe weather returns again with increasing rain chances this afternoon. Showers and thunderstorms are most likely later this evening through the early overnight hours. As an upper trough lifts away from the region, we should transition to less organized and more typical summertime pulse convection through the remainder of the week and into next weekend. && .NEAR TERM /THROUGH TONIGHT/... Key Message(s): - Shower and thunderstorm chances increase this afternoon, with a few strong to severe thunderstorms possible through the early overnight hours. Satellite imagery this afternoon shows scattered cumulus across much of the forecast area. A singular shower continues to trek east across our southern counties and we are monitoring additional development across Georgia, which could clip the northern CSRA during the next few hours. Latest model guidance suggests that showers and thunderstorms will be most likely in our FA later this evening and into the early overnight hours, from roughly 6pm to 3am. This timing lines up with the passage of a shortwave, which should aid in convective development even after the sun sets. The SPC maintains a Slight (2/5) risk for severe weather across our entire CWA, with damaging wind gusts as the primary hazard. Latest SPC mesoanalysis shows CAPE values in excess of 1000 J/kg across much of the region, though the overall shear is unimpressive. DCAPE values are in excess of 1000 J/kg across the northern half of our CWA where PWATs are lower indicating the presence of more dry air. While isolated development cannot be ruled out, the lack of significant large scale forcing would suggest the threat will be highest when the aforementioned shortwave arrives towards evening. Temperatures should peak in the mid to upper 80s southwest and the upper 80s to lower 90s southeast, falling into the upper 60s to lower 70s by daybreak Tuesday && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... Key Message(s): - Additional scattered convection possible on Tuesday. As an upper-lvl trough pushes eastward across the Ohio River Valley, an associated cold front will move towards the region and then stall nearby. This will result in isolated to scattered showers to develop throughout the day. Despite there being ample amount of instability (~1250-1500 J/kg) and DCAPE (~750-1000 J/kg) present, the overall shear looks rather unimpressive. With this, a few storms may become severe and the main threats would be damaging wind gusts and locally heavy rainfall. Shifting into the evening hours, rain chances will begin to diminish across the western counties as drier air mixes into the region. However, rain chances will remain over the eastern counties where deep moisture continues to filter in. Highs will climb into the mid to upper 80s. Lows will range in the mid to upper 60s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Key Message(s): -Typical summertime afternoon thunderstorms continues but the severe threat remains low. As weak upper-lvl ridging builds into the region from the south throughout the week, a series of upper-lvl disturbances will likely glide through the region. The aforementioned stalled front will finally shift out of the region as a weak warm front lifts across sometime on Thursday. Most guidance tends to suggest that showers and thunderstorms will be primarily diurnally driven and the region will enter into a more typical summerlike pattern. With a good amount of moisture still available, any sort of forcing mechanism will trigger showers and thunderstorms to develop. Temperatures stay close to normal for this time of year. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... Restrictions Possible Later Today from Showers and Thunderstorms, FOllowed by Low Ceilings Tonight.... All terminals are VFR this afternoon as scattered cumulus clouds with ceilings between 4000 and 5000 feet pass through the region. Surface winds will continue to be gusty at times, with the highest gusts being observed at CAE/CUB so far. Have pushed back the timing of restrictions due to showers and thunderstorms based on the latest guidance. Rain chances increase as the afternoon goes on with restrictions most likely at AGS/DNL between 22Z and 02Z, CAE/CUB between 23Z and 03Z, and between 00Z and 04Z at OGB. Having said that, more isolated development cannot be ruled out outside of these windows and trends will be monitored as the day goes on. Latest guidance shows ceilings falling behind the convection, with all sites dropping to at least low MVFR ceilings towards daybreak. Conditions should gradually improve late in the TAF period as the low stratus transitions to scattered cumulus. EXTENDED AVIATION OUTLOOK...Brief flight restrictions are possible each day with typical summertime thunderstorms throughout the week. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. &&
In the hours before
Special weather statement, Jun 9, 7:33 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
733 PM EDT Mon Jun 9 2025
SCZ038-092345-
Clarendon SC-
733 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of east central
Clarendon County through 745 PM EDT...
At 732 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Manning, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Foreston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 7992 3381 7995 3377 7999 3372 7997
3370 8000 3363 8003 3363 8016 3379 8016
3385 7990
TIME...MOT...LOC 2332Z 261DEG 32KT 3372 8004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ECLocal storm report, Jun 9, 8:12 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
812 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Tstm Wnd Dmg 6 NNE Mccormick 33.99N 82.25W
06/09/2025 McCormick SC Law Enforcement
McCormick county dispatch reported trees
down at the intersection of US 221 and Eden
Hall Rd. Time estimated by radar.
&&
gplLocal storm report, Jun 9, 8:14 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
814 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Tstm Wnd Dmg 3 NE Willington 34.00N 82.41W
06/09/2025 McCormick SC Law Enforcement
McCormick County dispatch reported trees
down along Hwy 28 north. Time estimated
based on radar.
&&
gplSpecial weather statement, Jun 9, 8:18 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
818 PM EDT Mon Jun 9 2025
SCZ115-100045-
Northern Lancaster SC-
818 PM EDT Mon Jun 9 2025
...A strong thunderstorm will impact portions of northwestern
Lancaster County through 845 PM EDT...
At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Mill, or near Rock Hill, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indian Land, Waxhaw, Carolina Commons Shopping Center, and Community
of Almond Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 8078 3486 8079 3487 8088 3490 8088
3493 8086 3496 8087 3497 8088 3499 8089
3501 8091 3503 8090 3505 8091 3507 8090
TIME...MOT...LOC 0018Z 251DEG 30KT 3501 8099
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PLLocal storm report, Jun 9, 8:38 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
838 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Dmg 2 SW Newberry 34.25N 81.64W
06/09/2025 Newberry SC Trained Spotter
Trained weather spotter reported tree down
on a powerline in the 6500-6800 block of SC
121. Time estimated by radar.
&&
gplSpecial weather statement, Jun 9, 8:48 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Columbia SC
848 PM EDT Mon Jun 9 2025
SCZ018-025>027-030-100115-
Lexington SC-Aiken SC-McCormick SC-Saluda SC-Edgefield SC-
848 PM EDT Mon Jun 9 2025
...Strong thunderstorms will impact portions of central Edgefield,
western Lexington, southeastern Saluda, north central Aiken and
southeastern McCormick Counties through 915 PM EDT...
At 848 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Saluda to near Johnston to 7 miles northeast of
Hamilton Branch State Park. Movement was east at 45 mph.
...Boaters on Lake Murray Should Seek Safe Harbor...
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lexington, Batesburg-Leesville, Highway 6 at Lake Murray Dam, Red
Bank, Edgefield, Saluda, Johnston, Ridge Spring, Saluda County
Airport, Gilbert, Summit, Monetta, Trenton, Ward, Cedar Grove Fire
Station, Strom Thurmond High School, South Shore Marina, Oswald Park,
Saluda Co Sheriff's Office, and Bundrick Island.
This includes Interstate 20 in South Carolina between mile markers 34
and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3409 8120 3379 8127 3374 8173 3377 8224
3386 8194 3403 8178
TIME...MOT...LOC 0048Z 261DEG 41KT 3398 8178 3387 8188 3381 8210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
PLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:14 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Fairfield, Lexington, Newberry, Richland, Saluda | 46 min |
| Jun 9, 8:48 PM EDT | Special Weather Statement | CAE | Edgefield, Lexington, Saluda | 27 min |
| Jun 9, 8:48 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 42 min |
| Jun 9, 8:59 PM EDT | Tornado Warning | CAE | Fairfield, Richland | 31 min |
| Jun 9, 9:26 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lee, Lexington, Richland, Sumter | 49 min |
| Jun 9, 10:12 PM EDT | Special Weather Statement | CAE | Kershaw, Lee, Sumter | 33 min |
| Jun 10, 12:02 AM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 118 min |
| Jun 10, 1:25 AM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 3 hr |
| Jun 10, 1:29 AM EDT | Areal Flood Advisory | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 2 hr |
| Jun 10, 1:33 AM EDT | Special Weather Statement | CAE | Allendale | 42 min |
| Jun 10, 10:35 AM EDT | Special Weather Statement | CAE | Clarendon | 25 min |
| Jun 10, 6:31 PM EDT | Special Weather Statement | CAE | McCormick | 29 min |
| Jun 10, 6:45 PM EDT | Special Weather Statement | CAE | McCormick | 45 min |
| Jun 10, 7:03 PM EDT | Special Weather Statement | CAE | McCormick | 27 min |
Nearby
Tornado Warnings in South Carolina, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.